MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted in the bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.The patient's anatomy was not tight.During the procedure, the pull wire was difficult to retract, and the stent was unable to be released.The nurse attempted to deploy the stent again; however, the pull wire got detached.The procedure was completed using another of the same device there were no patient complications reported as a result of this event.Note: a review of the photo provided by the complainant showed that the pull wire was broken and kinked, and the push catheter was kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of pull wire break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of pull wire break.Block h11: an advanix biliary stent with naviflex rx delivery system were received for analysis.Visual inspection found the pull wire was broken and bent, the push catheter was bent, the push catheter suture hole and stent suture hole were torn, the guide catheter was bent, and the suture was not returned as it was detached.Media inspection was performed, and it was observed that the pull wire was bent, the stent was detached, and the push catheter was bent.No other issues were noted with the stent and delivery system.Product analysis confirmed the reported events of stent failure to deploy, pull wire break, push catheter kinked and pull wire kinked.Taking all available information into consideration, the investigation concluded that the reported events and observed damages were likely due to factors encountered during the procedure.It is possible that the tortuosity of the procedure, and the technique used by the physician limited the performance of the device and contributed to the reported events and observed problems.Therefore, the most probable cause of the reported event is adverse event related to procedure a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21753690
Report Number3005099803-2025-01405
Device Sequence Number18682413
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public(01)08714729787440(17)251029(10)32746608
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2025
Device Model NumberM00534350
Device Catalogue NumberM00534350
Device Lot Number0032746608
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown